Alert archive / Florida / Special Weather Statements in 2021
Special Weather Statement, NWS Melbourne, FL
NWS Melbourne, FL issued this special weather statement at May 6, 2021, 12:55 PM EDT for Volusia County, Florida. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 6, 2021, 12:55 PM EDT (16:55 UTC)
- Expired
- May 6, 2021, 1:45 PM EDT
- In force
- 50 min
- Issued by
- NWS Melbourne, FL
County Volusia County, FL
The radar
The Melbourne radar (KMLB), 115 km from the middle of the area, began a volume at 16:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 4.9 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 712 J/kg
- Mixed-layer CIN
- -59 J/kg
- Mixed-layer LCL
- 989 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 52 m²/s²
- 0-3 km storm-relative helicity
- 77 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.5
The text
As transmitted.
127
WWUS82 KMLB 061655
SPSMLB
Special Weather Statement
National Weather Service Melbourne FL
1255 PM EDT Thu May 6 2021
FLZ041-141-061745-
Coastal Volusia-Inland Volusia-
1255 PM EDT Thu May 6 2021
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL VOLUSIA COUNTY...
At 1254 PM EDT, a strong thunderstorm was located 7 miles east of
DeLand Airport, or 8 miles northeast of DeLand, moving east at 30
mph.
Wind gusts of 50 to 55 mph, half inch hail, and funnel clouds are
possible with this storm.
Locations impacted include...
Daytona Beach, Port Orange, DeLand, New Smyrna Beach and South
Daytona.
Torrential rainfall is also occurring with this storm and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Excessive cloud to ground lightning is occurring with this storm.
Lightning can strike many miles away from a lightning storm. Seek a
safe shelter inside a building or vehicle at the first sound of
thunder.
Funnel clouds can occasionally touch down and produce brief small
tornadoes. Move indoors and stay away from windows.
LAT...LON 2909 8090 2898 8081 2901 8126 2919 8125
2924 8098
TIME...MOT...LOC 1654Z 272DEG 26KT 2910 8117
$$
WeitlichWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this special weather statement went out at May 6, 10:18 AM EDT, 2 hours 37 minutes earlier.
Area forecast discussion, May 6, 10:18 AM EDT, 2 hours 37 minutes before
Area Forecast Discussion National Weather Service Melbourne FL 1018 AM EDT Thu May 6 2021 .DISCUSSION... ...Scattered Lightning Storms Developing This Afternoon; Isolated Severe Possible... Current-Today...USAF 915 MHZ Cape wind profilers show fairly deep westerly flow. While the ECSB is expected to develop (at least) along the Space/Treasure coasts, inland progression will be difficult with the deep west flow. The 10Z KXMR sounding came in with a PWAT of 1.57 inches and 500 mb temp of -8.4C. A frontal boundary will press southward into the central FL peninsula during the afternoon. It will be preceded by SCT-NMRS showers and lightning storms, especially across the eastern peninsula as the WCSB will be dominant and fairly quick moving. Sufficient parameters will be in place for a few strong/potentially severe storms across ECFL, especially nearer the coast when activity interacts with the ECSB, which will promote an increase in coverage and intensity. Convection should develop over the interior by early to mid afternoon and push east, or even southeast propagating along outflow boundaries. The best chance for strong/isolated severe storms will between 3 pm and 7 pm. One or two storms will be capable of damaging winds near 60 mph and large hail. The SPC has kept for today the eastern peninsula in a Marginal Risk for Severe Storms. Interactions with inland lake breezes will also pose a risk for strong storms over the interior as well. Frequent lightning strikes and localized heavy rainfall will also be threats from showers and storms later today. Tonight...Previous...The storms will push offshore early this evening and the frontal boundary will push south of Lake Okeechobee by sunrise Friday. Somewhat cooler and drier air will filter into the area behind the front, allowing min temps to fall back into the mid 60s most of the area which is very close to seasonal norms for early May. && .AVIATION...Early morning MVFR CIGs gradually diminishing across northern terminals. Morning winds ranging from SW-W-WNW will increase in upwards of 8-12 kts, but will back to onshore at least along the Treasure Coast and perhaps along the Space Coast this afternoon, although inland progression of the ECSB will be difficult with the deep WRLY flow. Previous...Scattered TSRA will develop across northern sections by early afternoon and increase in coverage and intensity as they move east and interact with the sea breeze which will be located just inland from the coast during the late aftn. A few strong storms will be capable of wind gusts up to 50 knots, mainly near the east coast. && .MARINE...Today-Tonight...Morning offshore flow will transition to onshore at the coast, though the ECSB will only be able to penetrate a short distance inland this afternoon with the deeper westerly flow in place. Winds over the open waters are forecast to become of a southerly component but any shower/storm development (pushing off coast) will distort the local wind field (variability). Even with 1- 2 ft seas, both winds/seas locally higher invof of storms later today/tonight. Some of the storms will be strong, containing wind gusts up to 50 knots and possibly hail. The stronger storms should clear the Treasure Coast by sunset or shortly thereafter. A frontal boundary will push across the local Atlc waters tonight with winds becoming NW around 15-18 knots late in the night and towards daybreak. This will build seas 3-4 feet offshore (Cape northward). && .MLB WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. && Sedlock/Weitlich/Haley
Hazardous weather outlook, May 6, 5:57 AM EDT, 6 hours 58 minutes before
Hazardous Weather Outlook National Weather Service Melbourne FL 557 AM EDT Thu May 6 2021 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-070000- Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia- Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia- Northern Lake-Orange-Seminole-Southern Brevard-Osceola- Indian River-Okeechobee-St. Lucie-Martin-Coastal Volusia- Southern Lake-Northern Brevard- 557 AM EDT Thu May 6 2021 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. .THUNDERSTORM IMPACT... Scattered lightning storms are expected to develop this afternoon over the interior of central Florida and move toward the East around 25 mph. Some of the storms will become strong, especially as they collide with the east coast sea breeze sitting just inland from the coast during the mid to late afternoon. The primary threats will be frequent lightning strikes, strong wind gusts and very heavy rain. One or two storms may become severe, containing damaging wind gusts near 60 mph and large hail. The best chance will be over the coastal counties between 3 pm and 7 pm. .MARINE THUNDERSTORM GUST IMPACT... Scattered lightning storms will initiate over the Florida peninsula and move East around 25 mph toward the east coast during the afternoon. As these storms approach the coast late in the day, coverage and intensity will increase before pushing across the intracoastal and nearshore Atlantic waters. These offshore moving storms will be capable of producing wind gusts greater than 35 knots along with hail and very heavy rain. Special Marine Warnings are likely along portions of the coast during the afternoon and early evening. .WATERSPOUT IMPACT... Storms near the coast late today may fully exploit the low level shear resulting from boundary collisions. This may result in a funnel cloud or two. Funnel clouds can briefly touch down, producing a brief tornado or waterspout. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. On Friday, the combination of low relative humidity and gusty northwest winds will produce a fire weather danger. Any new or ongoing fires may spread rapidly. Isolated to scattered lightning storms will return early next week. .SPOTTER INFORMATION STATEMENT... Spotters should monitor the weather and self activate if needed. Kelly
In the hours before
Special weather statement, May 6, 12:23 PM EDT, 32 minutes before
Special Weather Statement
National Weather Service Melbourne FL
1223 PM EDT Thu May 6 2021
FLZ041-044-141-061730-
Northern Lake County FL-Coastal Volusia FL-Inland Volusia FL-
1223 PM EDT Thu May 6 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN LAKE AND CENTRAL
VOLUSIA COUNTIES UNTIL 130 PM EDT...
At 1223 PM EDT, Doppler radar was tracking a strong thunderstorm near
Pittman, or 8 miles northeast of Emeralda, moving east at 30 mph.
Pea size hail and wind gusts up to 40 to 50 mph will be possible
with this storm.
Locations impacted include...
Deltona, Daytona Beach, DeLand, Orange City and Lake Helen.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2896 8180 2896 8166 2905 8166 2906 8164
2924 8164 2926 8132 2927 8115 2928 8114
2890 8102 2895 8180
TIME...MOT...LOC 1623Z 274DEG 27KT 2904 8173
WeitlichSpecial weather statement, May 6, 12:31 PM EDT, 24 minutes before
Special Weather Statement
National Weather Service Melbourne FL
1231 PM EDT Thu May 6 2021
FLZ147-061700-
Northern Brevard County FL-
1231 PM EDT Thu May 6 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN BREVARD COUNTY UNTIL
100 PM EDT...
At 1230 PM EDT, Doppler radar was tracking a strong thunderstorm over
Kennedy Space Center, or 7 miles south of Playalinda Beach, moving
east at 15 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Kennedy Space Center and Merritt Island Wildlife Refuge.
LAT...LON 2843 8052 2846 8073 2864 8072 2864 8058
2860 8054 2846 8049
TIME...MOT...LOC 1630Z 271DEG 14KT 2855 8065
WeitlichSpecial weather statement, May 6, 12:42 PM EDT, 13 minutes before
Special Weather Statement
National Weather Service Melbourne FL
1242 PM EDT Thu May 6 2021
FLZ044-061730-
Northern Lake County FL-
1242 PM EDT Thu May 6 2021
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL LAKE COUNTY UNTIL
130 PM EDT...
At 1241 PM EDT, Doppler radar was tracking a strong thunderstorm over
Lady Lake, moving east at 30 mph.
Pea size hail and wind gusts up to 40 to 50 mph will be possible
with this storm.
Locations impacted include...
Eustis, Tavares, Lady Lake, Mount Dora and Lake Griffin.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2896 8166 2900 8166 2899 8158 2879 8162
2879 8165 2884 8195 2896 8195
TIME...MOT...LOC 1641Z 266DEG 27KT 2894 8191
WeitlichSpecial weather statement, May 6, 12:55 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Melbourne FL
1255 PM EDT Thu May 6 2021
FLZ041-141-061745-
Coastal Volusia-Inland Volusia-
1255 PM EDT Thu May 6 2021
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL VOLUSIA COUNTY...
At 1254 PM EDT, a strong thunderstorm was located 7 miles east of
DeLand Airport, or 8 miles northeast of DeLand, moving east at 30
mph.
Wind gusts of 50 to 55 mph, half inch hail, and funnel clouds are
possible with this storm.
Locations impacted include...
Daytona Beach, Port Orange, DeLand, New Smyrna Beach and South
Daytona.
Torrential rainfall is also occurring with this storm and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Excessive cloud to ground lightning is occurring with this storm.
Lightning can strike many miles away from a lightning storm. Seek a
safe shelter inside a building or vehicle at the first sound of
thunder.
Funnel clouds can occasionally touch down and produce brief small
tornadoes. Move indoors and stay away from windows.
LAT...LON 2909 8090 2898 8081 2901 8126 2919 8125
2924 8098
TIME...MOT...LOC 1654Z 272DEG 26KT 2910 8117
WeitlichThe office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 5, 8:06 PM EDT | Special Weather Statement | MLB | Brevard | 39 min |
| May 5, 8:09 PM EDT | Special Marine Warning | MLB | 66 min | |
| May 5, 8:21 PM EDT | Special Weather Statement | MLB | Orange | 24 min |
| May 5, 8:41 PM EDT | Special Weather Statement | MLB | Brevard | 49 min |
| May 6, 12:23 PM EDT | Special Weather Statement | MLB | Volusia | 67 min |
| May 6, 12:26 PM EDT | Special Marine Warning | MLB | 64 min | |
| May 6, 12:31 PM EDT | Special Weather Statement | MLB | Brevard | 29 min |
| May 6, 12:42 PM EDT | Special Weather Statement | MLB | Lake | 48 min |
| May 6, 1:01 PM EDT | Special Marine Warning | MLB | 59 min | |
| May 6, 1:16 PM EDT | Special Weather Statement | MLB | Flagler | 29 min |
| May 6, 1:20 PM EDT | Severe Thunderstorm Warning | MLB | Volusia | 40 min |
| May 6, 1:27 PM EDT | Special Weather Statement | MLB | Lake, Volusia | 48 min |
| May 6, 1:36 PM EDT | Special Marine Warning | MLB | 84 min | |
| May 6, 1:54 PM EDT | Special Weather Statement | MLB | Lake, Orange | 51 min |
| May 6, 2:00 PM EDT | Special Weather Statement | MLB | Flagler | 15 min |
| May 6, 2:39 PM EDT | Special Marine Warning | MLB | 2 hr | |
| May 6, 2:42 PM EDT | Special Weather Statement | MLB | Brevard, Orange, Seminole | 48 min |
| May 6, 3:28 PM EDT | Special Weather Statement | MLB | Brevard | 47 min |
| May 6, 3:33 PM EDT | Special Weather Statement | MLB | Okeechobee | 42 min |
| May 6, 3:49 PM EDT | Special Weather Statement | MLB | Indian River | 41 min |
| May 6, 3:56 PM EDT | Special Weather Statement | MLB | Brevard | 34 min |
| May 6, 5:58 PM EDT | Special Weather Statement | MLB | Martin | 47 min |
| May 6, 6:02 PM EDT | Special Marine Warning | MLB | 43 min | |
| May 6, 6:39 PM EDT | Special Marine Warning | MLB | 66 min |
Nearby
Special Weather Statements in Florida, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.